MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SFTCEL RS 19CM KIT; DIALYSIS CATHETER

BARD ACCESS SYSTEMS SFTCEL RS 19CM KIT; DIALYSIS CATHETER
Model Number 5534230
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was not provided, therefore, the device history records could not be reviewed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that some time post dialysis catheter placement, the blue luer connector of the dialysis catheter allegedly aspirated air.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot number for the device was not provided, therefore, the device history records could not be reviewed.Investigation summary: one 19cm soft-cell 10f catheter was returned for evaluation.Functional, gross visual, microscopic visual and tactile evaluations were performed.The investigation is inconclusive for aspiration of air into the blue luer connector, as the sample was observed to be patent to infusion and aspiration with no leaks observed during in-lab functional testing.However, details regarding the location of the air aspiration issue and connection at the blue luer connector were not provided.The surface of the observed complete circumferential break at the distal end of the returned device appeared to be smooth with striations and the edges appeared to be sharp.The definite root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SFTCEL RS 19CM KIT
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9312705
Report Number3006260740-2019-03525
Device Sequence Number460069
Product Code LFJ
UDI-Device Identifier00801741012457
UDI-Public(01)00801741012457
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5534230
Device Catalogue Number5533690
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1